MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX; PORCINE SURGICAL MESH
Catalog Number 1161015
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hernia (2240)
Date of Event 08/15/2017
Type of Reportable Event Serious Injury
Event or Problem Description
As reported per clinical study (b)(4): on (b)(6) 2016, the subject patient underwent multiple recurrent ventral midline open hernia repair procedure, during which a xenmatrix surgical graft was trimmed and placed in underlay fashion on the intra-peritoneal region using suture (maxon).Facia was completely closed with maxon suture in interrupted stitch technique and full skin closure was achieved with sutures.The patient was discharged on (b)(6) 2016.Concomitant procedure includes lysis of adhesion(s) and bowel resection.On (b)(6) 2017, the patient was diagnosed with recurrent ventral midline hernia (10cm x 08cm).On (b)(6) 2018, the patient underwent reoperation and was implanted with phasix onlay to repair the hernia recurrence.The study mesh was not removed.The patient was discharged to home on (b)(6) 2018.The ae is clinically assessed to be of moderate severity, possible related to the device, not related to the procedure and recovered/resolved.The reported adverse event meets the definition of an sae (serious adverse event) and does not meet the uade (unanticipated adverse device effect).
 
Additional Manufacturer Narrative
As reported, a patient with a medical/surgical history of hernia recurrence, was diagnosed with a hernia recurrence post implant of the xenmatrix surgical graft.The clinician has assessed the patient¿s postoperative course of hernia recurrence as possibly related to the study device and not related to the procedure.However, based on the information provided, no conclusion can be made.Hernia recurrence is a known inherent risk of hernia repair surgery.Hernia recurrence is included as a possible complication in the adverse reactions section of the instructions-for-use, supplied with the device.Review of manufacturing records confirms product was manufactured to specification.This mdr represent the ae of hernia recurrence.An additional mdr has been submitted to represent the ae of surgical site infection.Not returned - remains implanted.

Brand Name
XENMATRIX
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key15500921
Report Number1213643-2022-00632
Device Sequence Number1855849
Product Code FTM
UDI-Device Identifier00801741031380
UDI-Public(01)00801741031380
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K140501
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Catalogue Number1161015
Device Lot NumberHUAQ0052
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/12/2022
Initial Report FDA Received Date09/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/31/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age74 YR
Patient SexMale
Patient Weight98 KG